Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Discrete maximum principle for higher-order finite elements in 1D


Authors: Tomás Vejchodsky and Pavel Solín
Journal: Math. Comp. 76 (2007), 1833-1846
MSC (2000): Primary 65N30; Secondary 35B50
Published electronically: April 30, 2007
MathSciNet review: 2336270
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We formulate a sufficient condition on the mesh under which we prove the discrete maximum principle (DMP) for the one-dimensional Poisson equation with Dirichlet boundary conditions discretized by the $ hp$-FEM. The DMP holds if a relative length of every element $ K $ in the mesh is bounded by a value $ H^*_{\rm rel}(p)\in[0.9,1]$, where $ p\ge 1$ is the polynomial degree of the element $ K$. The values $ H^*_{\rm rel}(p)$ are calculated for $ 1 \le p \le 100$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N30, 35B50

Retrieve articles in all journals with MSC (2000): 65N30, 35B50


Additional Information

Tomás Vejchodsky
Affiliation: Mathematical Institute, Academy of Sciences, Žitná 25, Praha 1, CZ-115 67, Czech Republic
Email: vejchod@math.cas.cz

Pavel Solín
Affiliation: Institute of Thermomechanics, Academy of Sciences, Dolejškova 5, Praha 8, CZ-182 00, Czech Republic
Address at time of publication: Department of Mathematical Sciences, University of Texas at El Paso, El Paso, Texas 79968-0514
Email: solin@utep.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-07-02022-4
PII: S 0025-5718(07)02022-4
Keywords: Discrete maximum principle, discrete Green's function, higher-order elements, $hp$-FEM, Poisson equation.
Received by editor(s): January 31, 2006
Received by editor(s) in revised form: July 25, 2006
Published electronically: April 30, 2007
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.